does thyroid medication cause Hrxing???? :-S

Discussion in 'Fibromyalgia Main Forum' started by razorqueen, Sep 27, 2005.

  1. razorqueen

    razorqueen Member

    I posted a couple of weeks ago about the thyroid meds my doc gave me and how I thought it was making me feel. I took them for 4 days and stopped. I wanted to start feeling better and then start again at 1/2 the dosage the doc suggested I try. I've taken that 1/2 dosage for 2 days now, and I am sorta starting to feel that way again. Headache, uncomfortable stomach.
    Can thyroid meds cause hrxing? I may be very stupid about this all, but I've never been on thyroid meds before and this is all so strange. I see my doctor on the 7th, and will get the rest of my blood work results. Something needs changing, and I don't know what or where to turn too. Dont know if going back on an A.D. is the answer, or just causing more trouble. I just want my head to feel normal and for it to stop aching and for the pain to go away. Sorry for complaining. Like you don't hear enough of it! If anyone has any answers, please, enlighten me!
    Raz
  2. Mikie

    Mikie Moderator

    Anything is possible, but in order to Herx, one has to be killing off pathogens at a number large enough so that they dead beasties cannot be excreted and are turning toxic in the body.

    I take Synthroid and I feel as you describe if I take the generic form. Call your doc. He may need to change the type of thyroid you are on. Good luck.

    Love, Mikie
  3. Fudge43

    Fudge43 New Member

    razorqueen .. first I don't know what herzing ? is .. BUT .. I have been on synthroid for over 4 years .. I'm on .112 .. and NO, I haven't experienced the problems you are having ... BUT .. I learned this year not to take my thyroid before breakfast due to the whole grain bread I have .. bran, whole grains nullify ? the affect of the synthroid ( as with other medications ) ... so now that I am on the right track, I'm even taking the step to reducing the dose if my doctor agrees that is .. I've been told taking this is hard on the body .. bone depletion etc ... what do you do thought when you have Hashimoto's Thyroid .. or just plain hypothyroid ??
    So really talk to your doctor if this is giving you problems !
    Fudge
  4. rileyearl

    rileyearl New Member

    Hi Raz,

    I've been taking Cytomel (T3) for about a month and haven't had any symptoms like you are describing.

    Hopefully your doc will have the answer for you!

    Feel better!

    Francie
  5. razorqueen

    razorqueen Member

    I'm grasping at straws here. Maybe I am on a generic brand. I know it isn't called Synthroid. I take it on an empty stomach with no food for a number of hrs. Following the directions the pharmasist gave with the meds. Maybe this is something I just have a wait thru, and maybe it will pass?
  6. razorqueen

    razorqueen Member

    levothyroxine sodium. Is it not as good as the original?
  7. laura81655

    laura81655 New Member

    cause the symptoms that you described. I'm sorry, I read it online somewhere but I can't remember the site. Maybe you could try and google this too. Did you get the meds from a compounding pharmacy? I would call the doctor again.
    Hope you can get help with this....
    Laura
  8. LISALOO

    LISALOO New Member

    I asked my doctor if I was supposed to feel more tired, jittery for awhile. She told me to ask the pharmacy if it's time release. I am also on the medicine you mentioned so I'm interested in what you find out.